Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Blood clot in right lung, paraplegic injured. Taking coumadin, another doctor suggested to stop. Suggestions?

I'm a 27 year old paraplegic injured April 2012. In aug 2012 they found a blood clot in my right lung and immediately started me on Coumadin! 7 months later and a different doctor he told me to stop taking it! No cat scans to check for more or anything! Is this normal? He didn't even get my medical records! He told me I didn't need to be scanned! I'm scared that he is wrong! Please help!
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Internal Medicine Specialist 's  Response
Hello

Pulmonary embolism in paraplegic is a known fact , usually a clot from static blood in legs clots , flows up and gets lodged in the lungs vessels after flowing through the heart.

Usually in secondary cause of pulmonary embolism ( lung clot ) we give coumadin for 6 months to maintain inr 2-3.

In international guidelines , we do a CT lung angiography to see the thrombus lysis before stopping coumadin

I WOULD STRONGLY SUGGEST TO GET A SECOND OPINION FOR A REDO CT , PLUS AS YOU HAVE A RISK FACTOR OF PARAPLEGIC SO I WOULD RECOMMEND LONG TERM BABY ASPIRIN TO PREVENT RE -LUNG-EMBOLISM.

Hope that helps.

Take care



Answered: Sun, 21 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor